For those on Lyrica: Does it help your achey pain?

Discussion in 'Fibromyalgia Main Forum' started by EllenComstock, Nov 15, 2005.

  1. EllenComstock

    EllenComstock New Member

    Hi, Everyone:

    I saw my FMS doctor yesterday and he is putting me on Lyrica. If it works, he wants me to wean off the Kadian. Since Kadian is a narcotic (morphine), I know I can't go off of it cold turkey. For the most part, I liked the Kadian, although the nauseous feeling as a side effect wasn't fun, but is better now. It has helped my worst pain, but not the achey pain I have, especially in my neck and shoulders.

    My doctor said that Lyrica will not only help with the worst pain (I call it my sharp, shooting pains), but will also help with the achey pains as well. He said it's not for everyone, but is certainly worth a try.

    I read some of the posts here about Lyrica, but don't see anything about it helping muscle aches. Anyone have experience with this? My neck and shoulders are my worst area. It would be so wonderful if there was something that could help this.

    My doctor also said that Lyrica would help my restless leg syndrome (I also have it in my arms) so I wouldn't have to take the Gabitril for this anymore. Gabitril has helped the RLS about 80%.

    Thanks for your help.

    Ellen
  2. EllenComstock

    EllenComstock New Member

    Hoping for some replies on this. Thanks.

    Ellen
  3. Braingonebad

    Braingonebad New Member

    I'm taking 150 2x a day - i month now.

    I don't have flu like aches, if that's what you're asking about. But more like charlie horses, a hard ache, really deep. And bone ache. And muscle spasms and cramps. That kind of stuff.

    Plus my neck always aches - had an accident and messed it up pretty good many years ago, and it's slowly getting worse over the years.

    Lyrica helps with all that kind of thing.

    I still have my good days and bad days.

    Let me say this....My fatigue took a hike when I started lyrica. I haven't been off my butt like this in YEARS!

    And you may hear there's a risk of weight gain with this - well, I did strt eating a LOT. But that calms down if you hang with it a while.

    It takes a while to level off. Seems like at first you may feel amazing, then crash because you get up and do too much. Then you eat too much, then you mellow out.

    That's where I am - now I still have 10x as much energy, but I'm back to needing 10 hrs of sleep, lol! And the bad weather is cranking my pain levels up again - this is my hurty-fatiguey time of year. I'm in NW Ohio - tornadoes and snow! UGH! So my doc is upping me another 150 per day.

    I'll check back and let ya know how I do with that.
  4. EllenComstock

    EllenComstock New Member

    I had to laugh at your name-braingonebad-sad but true for many of us!

    Sounds like you have had some good results with Lyrica. I just got my prescription filled yesterday and noticed that weight gain was a possible side effect. I will stick with it, though, and hope I have some good results, too. This neck and shoulder achiness is such a problem.

    Thanks again for your response.

    Ellen